Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Depression and anxiety due to boils and pain from hidradenitis. Will Pristiq and Klonopin help?

User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 12 Questions
I am a 52 y/o post menapausal women who has suffered with Hidradenitis since I was 16 - I have had the surgery under my arm pits and also in the groin area - the social aspects of the ugly boils and chronic pain when cysts are inflammed have caused depression and anxiety - I recently started Pristiq and Klonopin to take the edge off - do you think it will hep?
Posted Sun, 15 Apr 2012 in Depression
Answered by Dr. AGRAWAL Ravindra 20 hours later

Hidradenitis is indeed quite a misery-causing condition - I can understand why you may have been pushed into depression. It has been known for a long time that chronic hidradenitis causes psychological problems.

We psychiatrists would term such type of depression as ' reactive depression' i.e. the depression is a caused by the consequences on your psychological health due to the frustration and limitations imposed by your physical illness.

The two antidepressants mentioned by you are both good antidepressants, though usually not given together unless the depression is treatment resistant.

I will be grateful if you could provide some more details - i.e what symptoms you suffer, how long you have been affected and which other treatments (with doses) you have had. What is the current dose of medications you are on. I am assuming that the meds have been prescribed by a qualified medical practitioner.

Many thanks & good luck.
Depression is completely treatable, it some times needs a combination of counselling/psychotherapy.

Dr Ravindra Agrawal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor